U.S. doctors online nowAsk doctors free
Williamston, MI
A 45-year-old female asked:

will the sleepiness i feel from taking neurontin (gabapentin) subside with time?

2 doctor answers3 doctors weighed in
Dr. James Wells
Psychiatry 44 years experience
Usually does subside: Neurontin (gabapentin) or Gabapentin frequently causes initial drowsiness that usually does subside over time (few weeks). I usually have people begin with 100 mg 3 x's daily and 200 mg at bedtime, followed in two weeks by doubling the dose. In another couple of weeks i can usually go up to 300 mg 3 x's daily and 600 mg at bedtime. This kind of gradual increase in dose often decreases side effects.
Dr. Donald Jacobson
A Verified Doctoranswered
A US doctor answeredLearn more
It should: It can take up to a week or two in some patients. The blood levels can also vary considerably because of the chemistry and absorption of the drug. If this becomes problematic, your doctor can adjust the dose or consider prescribing horizant, which is Gabapentin enacarbil. This is Gabapentin that is absorbed differently because of the enacarbil compound it is attached to. Blood levels are stable.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 14, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.